Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 280, NWS Tulsa, OK

June 30, 1994LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 1994, 8:07 PM CDT for LeFlore County, Oklahoma. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Jun 30, 1994, 8:07 PM CDT (01:07 UTC)
Expired
Jun 30, 1994, 8:40 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County LeFlore County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KFSM 010107 RRA
SVRFSM
OKC079-010215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
807 PM CDT THU JUN 30 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  915 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY
 
AT 806 PM CDT...FORT SMITH WEATHER RADAR SHOWED SEVERE THUNDERSTORMS
ABOUT 10 MILES WEST OF POTEAU OKLAHOMA. MOVEMENT WAS SOUTHEAST AT
20 MPH.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:54 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 30, 2:54 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU JUN 30 1994

W.V. SATL PICS INDCT S/W HAS JUST ABT MOVD OUT OF EOK AND XPCT CONVCTN
TO DVLP MNLY EAST OF EOK THIS EVE.  DPR MOISTR RMNS OVR SERN OK...BUT
WL HV DIFFICULTY DVLPG CONVCTN BHND S/W.  ETA SHOWS ANOTHER S/W MOVG
ACRS NRN KS TNGT WHICH CUD SET OFF ANOTHR PSBL MCS OVRNGT.  HWVR..NGM
SHOWS A MUCH WKR S/W FARTHER NORTH TNGT.  NGM HAS BEEN CONSISTENT WITH
ITS PVS RUN...WHILE ETA HAS BACKED OFF FM ITS DPCTN FM THE PVS RUN.
WL LEAN TWDS NGM AND ONLY KEEP A SLGT CHC FOR LT NGT TSTMS IN NERN OK.

AFTWDS BOTH MDLS INDCT ANOTHR STGR S/W MOVG OVR THE UPR RDG FRI NGT.
AGAIN ETA DPCTS S/W STGR AND FARTHER SOUTH THAN NGM.  WL AGAIN GO WITH
NGMS MORE NRN TRAK AND NOT INTRODC TSTMS LT FRI NGT/ERY SAT MRNG.

TUL 73/97/74/97 2211               BVO 71/98/72/98 2211
MLC 75/97/75/97 2211               IDB 74/95/74/95 3211        ..11..

.TUL...NONE.

In the hours before

Local storm report, Jun 30, 2:16 PM CDT, 5 hours 51 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994

REPORT FROM WEDNESDAY NIGHT JUNE 29 1994

TIME         COUNTY       EVENT

1130 PM      CREEK        WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
                          IRON POST
Local storm report, Jun 30, 2:17 PM CDT, 5 hours 50 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994

REPORT FROM WEDNESDAY NIGHT JUNE 29 1994

TIME         COUNTY       EVENT

1130 PM      CREEK        WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
                          IRON POST
Special weather statement, Jun 30, 7:16 PM CDT, 51 minutes before
OKZ074-010115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT THU JUN 30 1994

...STRONG THUNDERSTORM DEVELOPING RAPIDLY IN HASKELL COUNTY...

AT 714 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A RAPIDLY
DEVELOPING STRONG THUNDERSTORM IN HASKELL COUNTY 4 MILES SOUTH SOUTHWEST
OF STIGLER. THIS STORM IS MOVING SOUTHEAST AT 20 MILES AN HOUR AND WILL
MOVE ACROSS CENTRAL AND SOUTHEAST HASKELL COUNTY INCLUDING THE TOWN OF
MCCURTAIN BETWEEN NOW AND 8 PM.

IF THIS STORM CONTINUES TO INTENSIFY...WARNINGS MAY BE REQUIRED FOR
HASKELL COUNTY.
Special weather statement, Jun 30, 7:16 PM CDT, 51 minutes before
OKZ074-010115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT THU JUN 30 1994

...STRONG THUNDERSTORM DEVELOPING RAPIDLY IN HASKELL COUNTY...

AT 714 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A RAPIDLY
DEVELOPING STRONG THUNDERSTORM IN HASKELL COUNTY 4 MILES SOUTH SOUTHWEST
OF STIGLER. THIS STORM IS MOVING SOUTHEAST AT 20 MILES AN HOUR AND WILL
MOVE ACROSS CENTRAL AND SOUTHEAST HASKELL COUNTY INCLUDING THE TOWN OF
MCCURTAIN BETWEEN NOW AND 8 PM.

IF THIS STORM CONTINUES TO INTENSIFY...WARNINGS MAY BE REQUIRED FOR
HASKELL COUNTY.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:00 PM CDTSevere Thunderstorm WarningTSALeFlore60 min
Jun 30, 7:26 PM CDTSevere Thunderstorm WarningTSAHaskell34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.